EconPapers    
Economics at your fingertips  
 

The cointegrated vector autoregressive model with general deterministic terms

Soren Johansen () and Morten Nielsen ()

Journal of Econometrics, 2018, vol. 202, issue 2, 214-229

Abstract: In the cointegrated vector autoregression (CVAR) literature, deterministic terms have until now been analyzed on a case-by-case, or as-needed basis. We give a comprehensive unified treatment of deterministic terms in the additive model Xt=γZt+Yt, where Zt belongs to a large class of deterministic regressors and Yt is a zero-mean CVAR. We suggest an extended model that can be estimated by reduced rank regression, and give a condition for when the additive and extended models are asymptotically equivalent, as well as an algorithm for deriving the additive model parameters from the extended model parameters. We derive asymptotic properties of the maximum likelihood estimators and discuss tests for rank and tests on the deterministic terms. In particular, we give conditions under which the estimators are asymptotically (mixed) Gaussian, such that associated tests are χ2-distributed.

Keywords: Additive formulation; Cointegration; Deterministic terms; Extended model; Likelihood inference; VAR model (search for similar items in EconPapers)
JEL-codes: C32 (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304407617302117
Full text for ScienceDirect subscribers only

Related works:
Working Paper: The cointegrated vector autoregressive model with general deterministic terms (2016) Downloads
Working Paper: The cointegrated vector autoregressive model with general deterministic terms (2016) Downloads
Working Paper: The Cointegrated Vector Autoregressive Model With General Deterministic Terms (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:econom:v:202:y:2018:i:2:p:214-229

Access Statistics for this article

Journal of Econometrics is currently edited by T. Amemiya, A. R. Gallant, J. F. Geweke, C. Hsiao and P. M. Robinson

More articles in Journal of Econometrics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-10-15
Handle: RePEc:eee:econom:v:202:y:2018:i:2:p:214-229